# SDR CA150714014

- Difficulty date: July 10, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 3,973 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3822
- Condition: Damaged
- Location: Magneto
- Part time: 404 hours
- Component: Magneto, Slick
- Component part number: 4371
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT PRE-FLIGHT RUN UP FOUND THE MAGNETO WAS UNSERVICEABLE WHEN SWITCHED TO LT ON SWITCH.  THE ENGINE WOULD COMPLETELY STOP AND WAS RUNNING ROUGH ON BOTH MAGNETO`S. ENGINE WAS O/H 404 HRS BEFORE WITH NEW MAGNETO`S. UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE DISTRIBUTOR GEAR ASSEMBLY`S ELECTRODE HAD BROKEN FREE AND WAS FLOPPING AROUND NOT DOING ANYTHING.
